Alert archive / Wyoming / Flash Flood Warnings in 2013

Flash Flood Warning 7, NWS Cheyenne, WY

August 3, 2013Albany County, Converse County, Wyoming

NWS Cheyenne, WY issued this flash flood warning at Aug 3, 2013, 5:22 PM MDT for Albany County, Converse County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2013, 5:22 PM MDT (23:22 UTC)
Expired
Aug 3, 2013, 8:30 PM MDT
In force
3 hr
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, WY, Converse County, WY

The radar

The Cheyenne radar (KCYS), 165 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-392 J/kg
Mixed-layer LCL
1880 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WGUS55 KCYS 032322
FFWCYS
WYC001-009-040230-
/O.NEW.KCYS.FF.W.0007.130803T2322Z-130804T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT SAT AUG 3 2013

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME NORTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  SOUTHWESTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 830 PM MDT

* AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL AMOUNTS OF ONE INCH PER HOUR WERE LIKELY JUST
  NORTH OF CURTIS GULCH CAMPGROUND. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CAMPBELL CREEK CAMPGROUND...CURTIS GULCH CAMPGROUND AND LITTLE     
  MEDICINE SCHOOL...AS WELL AS BOXELDER CREEK...FRENCH CREEK AND     
  LAPRELE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601

$$

RUBIN
2 follow-up statements
977 
WGUS75 KCYS 040016
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
616 PM MDT SAT AUG 3 2013

WYC001-009-040230-
/O.CON.KCYS.FF.W.0007.000000T0000Z-130804T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY WY-CONVERSE WY-
616 PM MDT SAT AUG 3 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN CONVERSE
AND EXTREME NORTH CENTRAL ALBANY COUNTIES UNTIL 830 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER
RADAR ESTIMATED THAT 1 TO 2.25 INCHES OF RAIN HAD FALLEN ACROSS THE 
WARNING AREA. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING 
INCLUDE...CAMPBELL CREEK CAMPGROUND...CURTIS GULCH CAMPGROUND AND 
LITTLE MEDICINE SCHOOL.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...INDIAN 
CREEK...ROARING FORK...WAGON HOUND CREEK...BOX ELDER CREEK...WEST 
FORK LA BONTE CREEK...LA BONTE CREEK...OWL CREEK...MARY COOPER 
CREEK...SOUTH FORK LITTLE MEDICINE BOW RIVER...HORSESHOE 
CREEK...CURRY CREEK...NORTH FORK LITTLE MEDICINE BOW RIVER...LA PRELE
CREEK...GUNNYSACK CREEK...LITTLE GUNNYSACK CREEK...TEXAS CREEK...PASS
CREEK...ROCK CREEK...BURNETT CREEK...SOUTH PRONG SOUTH FORK LITTLE 
MEDICINE...PARSONS CREEK...DEER CREEK...EAST BOX ELDER CREEK...DOWNEY
CREEK...TRAIL CREEK...REID CREEK...HORSE CREEK...NORTH HORSESHOE 
CREEK...STOVE CREEK...CUMMINGS CREEK...SOFTWATER CREEK...SOUTH PARK 
CREEK...SPRING CREEK...LITTLE BEAR CREEK...HAY PRESS CREEK...LATHAM 
CREEK...THREE CRIPPLES CREEK...SOLDIER CREEK...MILL CREEK...CHERRY 
CREEK...MANEATER CREEK...DRY FORK LA PRELE CREEK...HORSESHOE BEND 
CREEK...RABBIT CREEK...BUFFALO CREEK...FRENCH CREEK...BEAR 
CREEK...MANSE CREEK...BIG BEAR CANYON...GOULD CREEK...ROCKY FORD 
CREEK...OLD MAIDS DRAW...BOULDER CREEK...THREEMILE CREEK AND TWO 
CABIN DRAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601

$$

RUBIN
764 
WGUS75 KCYS 040206
FFSCYS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
806 PM MDT SAT AUG 3 2013

WYC001-009-040222-
/O.CAN.KCYS.FF.W.0007.000000T0000Z-130804T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALBANY WY-CONVERSE WY-
806 PM MDT SAT AUG 3 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
CONVERSE AND EXTREME NORTH CENTRAL ALBANY COUNTIES IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4260 10539 4235 10536 4238 10607 4255 10601

$$

RUBIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 4:47 PM MDT, 35 minutes earlier.

Area forecast discussion, Aug 3, 4:47 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT SAT AUG 3 2013

.UPDATE...
ISSUED AT 344 PM MDT SAT AUG 3 2013

LONG TRACKED SEVERE THUNDERSTORM CONTINUES TO HOLD TOGETHER AND
MOVE NORTH INTO NORTHERN LARAMIE COUNTY. WENT AHEAD AND ADDED
PLATTE AND GOSHEN COUNTIES TO THE TORNADO WATCH AS THIS STORM
COULD PRODUCE SEVERE THUNDERSTORMS THERE. PLUS THE ENVIRONMENT IS
PROBABLY BETTER UP THERE FOR MORE WIDESPREAD THUNDERSTORM
DEVELOPMENT. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 300 PM MDT SAT AUG 3 2013

FORECAST CHALLENGES DEAL WITH THUNDERSTORM TIMING AND LOCATION OF
SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EVENING HOURS.

CURRENTLY...BOUNDARY LAYING ALONG THE LARAMIE RANGE EARLY THIS
AFTERNOON...SEPARATING FAIRLY DRY AIR TO THE WEST FROM REALLY
MOIST AIR TO THE EAST. DEWPOINTS IN LARAMIE IN THE MID 30S...HERE
AT CHEYENNE WE ARE SEEING UPPER 50S AND OUT BY SIDNEY...MID 60
DEWPOINTS. STRATUS HAS BEEN SLOW TO BREAK UP LATE THIS
MORNING/EARLY THIS AFTERNOON. STILL GETTING REPORTS OF STRATUS IN
THE PANHANDLE AND AS FAR WEST AS TORRINGTON. CHEYENNE HAS REMAINED
UNDER MOSTLY SUNNY SKIES AND CUMULUS HAS BEGUN TO BUILD OVER THE
SOUTHERN LARAMIE RANGE...EXTENDING SOUTH INTO THE MOUNTAINS OF
COLORADO. GETTING OBSERVED LIGHTNING STRIKES OVER CENTRAL
COLORADO...BUT SO FAR...THE CHEYENNE CWFA HAS REMAINED PRETTY MUCH
ECHO FREE. MONSOONAL MOISTURE CONTINUES TO MOVE INTO SOUTH CENTRAL
WYOMING ON WATER VAPOR IMAGERY...MAINLY OVER SOUTHERN CARBON AND
ALBANY COUNTIES THROUGH THE MORNING HOURS.

DO BELIEVE ITS ONLY A MATTER OF TIME FOR CONVECTION TO INITIATE
THIS AFTERNOON. LATEST SPC MESOANALIST PAGE SHOWING SURFACE BASED CAPE
VALUES INCREASING TO AROUND 3500 J/KG JUST SOUTH OF THE CWFA IN
COLORADO WITH AROUND 2500 TO 3000 J/KG JUST NUDGING INTO THE SOUTH
LARAMIE RANGE. STILL SEEING SOME CONVECTIVE INHIBITION EAST OF
CHEYENNE...SPREADING NORTH AND EAST. SPC MESOANALYST PAGE SHOWING
STILL AROUND 100-150 J/KG CONVECTIVE INHIBITION FOR THESE AREAS.
CURRENTLY THINKING AND THIS IS BACKED UP BY LATEST HRRR FORECASTS
IS THAT CONVECTION WILL INITIATE JUST WEST OF CHEYENNE...THEN
SLOWLY SPREAD EAST AND NORTH AS THE CAP ERODES.

MAIN THREATS WITH THUNDERSTORMS TODAY LOOKS TO BE LARGE HAIL AND
DAMAGING WINDS. BULK SHEAR ON THE ORDER OF 40 TO 45KTS. BUT LATER
THIS AFTERNOON...NAM SOUNDINGS ARE SHOWING HELICITY VALUES
INCREASING ABOVE 200 M2/S2 FOR CHEYENNE AND THE SOUTHERN
PANHANDLE...SO CAN NOT RULE OUT SOME TORNADIC SUPERCELLS LATE THIS
AFTERNOON AND EARLY EVENING. LCLS PRETTY LOW...WITH NAM FORECASTING
ANYWHERE FROM 2K TO 3K AGL. FINALLY...HEAVY RAIN IS A CONCERN WITH
PWATS CLIMBING TO OVER 1 INCH HERE AT CHEYENNE AND 1.4 INCHES OUT
BY SIDNEY. STORM MOTIONS ARE FAIRLY SLOW...GENERALLY OUT OF THE
WEST AT LESS THAN 10KTS...SO WE COULD BE LOOKING AT A FLASH FLOOD
THREAT AS WELL IN AREAS THAT SEE TRAINING STORMS. STORMS SHOULD
CONTINUE INTO THE MID TO LATE EVENING HOURS...SPREADING INTO THE
PANHANDLE BY 6 PM OR SO TONIGHT.

FOR SUNDAY...MODELS INDICATING A REPEAT OF TODAYS WEATHER WITH
POSSIBLY CONVECTION FURTHER EAST INTO THE PANHANDLE INITIALLY.
SEVERE THUNDERSTORMS LOOK MORE OUT OVER THE PANHANDLE SUNDAY VS
INITIATING HERE IN SOUTHEAST WYOMING.

.LONG TERM...(TUESDAY THROUGH SATURDAY)

ISSUED AT 320 PM MDT SAT AUG 3 2013

MAIN FORECAST CONCERN THROUGH NEXT WEEK WILL BE A STRONG MID
SUMMER COLD FRONT PUSHING ACROSS THE GREAT PLAINS AND INTO THE
FORECAST AREA...AS THE DEEP 543DM UPPER LEVEL LOW SETTLES OVER
SOUTHERN CANADA NEAR THE GREAT LAKES REGION. THIS IS PRETTY
UNUSUAL FOR THIS TIME OF THE YEAR...ALTHOUGH THE ROCKY MOUNTAIN
REGION WILL NOT SEE THE MAJORITY OF THIS COOLER AIR. MODELS SHOW
THIS FRONT QUICKLY MOVING ACROSS THE AREA TUESDAY AND TUESDAY
EVENING WITH HIGH TEMPERATURES AROUND 10 TO 15 DEGREES COOLER ON
WEDNESDAY AND THURSDAY. WITH SUBTROPICAL MONSOON MOISTURE IN
PLACE...A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED
ACROSS MOST OF THE FORECAST AREA. THE BEST CHANCE WILL REMAIN OVER
THE MOUNTAINS AND ALONG/EAST OF THE LARAMIE RANGE...PRIMARILY FROM
MID AFTERNOON THROUGH EARLY IN THE EVENING. SOME OF THESE SHOWERS
MAY CONTINUE INTO THE OVERNIGHT HOURS...ESPECIALLY WEDNESDAY AND
THURSDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAF ISSUANCE)

SHOWERS AND TSTORMS WILL CONTINUE OVER SOUTHEAST WYOMING. LOW
CONFIDENCE IN TSTORMS ACROSS WESTERN NEBRASKA DUE TO ONGOING FOG AND
LOW CIGS...SO TOOK VCTS OUT OF MOST WESTERN NEBRASKA TERMINALS OR
STARTED VCTS LATER THIS EVENING. STORMS THAT OCCUR NEAR THE WY/NE
BORDER ARE CAPABLE OF PRODUCING LARGE HAIL AS WELL. TSTORMS WILL
DISSIPATE LATE TONIGHT...BUT WITH MOIST SOUTHERLY FLOW REMAINING
OVER THE AREA EXPECT PATCHY FOG AND LOW CIGS BELOW 1K FEET AGL TO
CONTINUE ACROSS THE HIGH PLAINS INTO WESTERN NEBRASKA THROUGH
TONIGHT.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT AUG 3 2013

LIGHT WINDS AND MONSOONAL MOISTURE SHOULD KEEP FIRE WEATHER ISSUES
AT BAY FOR TODAY AND SUNDAY. AREAS EAST OF THE LARAMIE RANGE
SHOULD SEE CONTINUED GOOD CHANCES AT WETTING RAINS...HIGH
HUMIDITIES AND EASTERLY UPSLOPING WINDS. AREAS WEST WILL SEE DRIER
CONDITIONS WITH AFTERNOON HUMIDITIES FALLING INTO MID TEENS.
FORTUNATELY...WINDS SHOULD STAY LIGHT OUT THAT WAY KEEPING FIRE
WEATHER CONCERNS MINIMAL. BY MONDAY...SURFACE HIGH PRESSURE MOVING
INTO NORTH CENTRAL COLORADO WILL RE-ESTABLISH WESTERLY WINDS WITH
DRIER AIR FILTERING IN TO AREAS EAST OF THE LARAMIE RANGE. WINDS
WILL REMAIN LIGHT THOUGH...WHICH WILL KEEP FIRE WEATHER MINIMIZED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...CLAYCOMB
SHORT TERM...CLAYCOMB
LONG TERM...TJT
AVIATION...TJT
FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 3, 3:47 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT SAT AUG 3 2013

WYZ101>119-042100-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
347 PM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND WILL MOVE EAST
ACROSS THE PLAINS THROUGH THE EVENING. A TORNADO WATCH IS IN EFFECT
UNTIL 10 PM LATE THIS EVENING FOR LARAMIE...PLATTE AND GOSHEN
COUNTIES. FREQUENT CLOUD TO GROUND LIGHTNING...LARGE HAIL...AND
STRONG WINDS UP TO 70 MPH ARE ALSO EXPECTED WITH THESE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
AND EVENING. LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL
BE POSSIBLE OUT OF SOME THUNDERSTORMS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUIRED THIS AFTERNOON AND THIS EVENING
FOR SOUTHEAST WYOMING...MAINLY ALONG AND EAST OF THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-042100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
347 PM MDT SAT AUG 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE
MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND WILL MOVE EAST
ACROSS THE PLAINS AND INTO THE NEBRASKA PANHANDLE THROUGH THE
EVENING. SOME OF THESE STORMS COULD BECOME SEVERE...WITH HAIL
LARGER THAN QUARTERS...DAMAGING WINDS UP TO 60 MPH AND HEAVY RAIN
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
AND EVENING. LOCALLY HEAVY RAIN...SMALL HAIL AND GUSTY WINDS WILL
BE POSSIBLE OUT OF SOME THUNDERSTORMS EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

TT

In the hours before

Special weather statement, Aug 3, 4:38 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
438 PM MDT SAT AUG 3 2013

WYZ106-115>118-032345-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-LARAMIE VALLEY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE
RANGE FOOTHILLS WY-
438 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...
NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 545 PM MDT...

AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF IRON MOUNTAIN...OR 22 MILES
NORTHEAST OF LARAMIE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  IRON MOUNTAIN...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 33 AND
38.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4196 10526 4146 10482 4134 10565 4152 10563
TIME...MOT...LOC 2238Z 215DEG 17KT 4155 10531

HAMMER/RUBIN
Special weather statement, Aug 3, 4:50 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT SAT AUG 3 2013

WYZ101-103-105-107-032345-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-SHIRLEY BASIN WY-
450 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN PLATTE...
SOUTHWESTERN CONVERSE...NORTHERN ALBANY AND EXTREME NORTHEASTERN
CARBON COUNTIES UNTIL 545 PM MDT...

AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LAPRELE RESERVOIR TO LITTLE MEDICINE SCHOOL...AND MOVING EAST AT 10
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
LITTLE MEDICINE SCHOOL AROUND 455 PM MDT.
CAMPBELL CREEK CAMPGROUND AROUND 505 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4257 10525 4231 10588 4242 10610 4261 10597
      4267 10568
TIME...MOT...LOC 2250Z 282DEG 11KT 4259 10558 4241 10604

RUBIN
Special weather statement, Aug 3, 4:52 PM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SAT AUG 3 2013

WYZ106-107-032330-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
452 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PLATTE COUNTY UNTIL 530
PM MDT...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BORDEAUX...OR 16 MILES
SOUTHWEST OF WHEATLAND...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...
  BORDEAUX...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND
86.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4218 10495 4195 10471 4175 10516 4191 10528
TIME...MOT...LOC 2252Z 231DEG 18KT 4187 10514

HAMMER/RUBIN
Local storm report, Aug 3, 5:04 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
504 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             7 SW WHEATLAND          41.98N 105.06W
08/03/2013  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, Aug 3, 5:13 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
513 PM MDT SAT AUG 03 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             8 SW WHEATLAND          41.97N 105.07W
08/03/2013  E0.50 INCH       PLATTE             WY   TRAINED SPOTTER

            HEAVY RAIN.

&&

BCHAPMAN
Special weather statement, Aug 3, 5:20 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
520 PM MDT SAT AUG 3 2013

WYZ106>108-040000-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
520 PM MDT SAT AUG 3 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PLATTE AND NORTHWESTERN
GOSHEN COUNTIES UNTIL 600 PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
SIBLEY PEAK TO 5 MILES EAST OF WHEATLAND...AND MOVING NORTHEAST AT 35
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GRAYROCKS RESERVOIR...
  GUERNSEY...
  GUERNSEY CAMPGROUND...
  FORT LARAMIE NATIONAL HISTORIC SITE...
  RAWHIDE BUTTES...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 78 AND
100.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4261 10485 4261 10443 4228 10444 4194 10490
      4224 10513
TIME...MOT...LOC 2321Z 212DEG 31KT 4227 10500 4206 10484

HAMMER/RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 2:15 PM MDTSpecial Weather StatementCYSLaramie45 min
Aug 3, 2:29 PM MDTSevere Thunderstorm WarningCYSLaramie46 min
Aug 3, 3:02 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Aug 3, 3:30 PM MDTSevere Thunderstorm WarningCYSLaramie45 min
Aug 3, 4:00 PM MDTSpecial Weather StatementCYSAlbany60 min
Aug 3, 4:12 PM MDTSevere Thunderstorm WarningCYSGoshen, Laramie, Platte48 min
Aug 3, 4:38 PM MDTSpecial Weather StatementCYSAlbany67 min
Aug 3, 4:50 PM MDTSpecial Weather StatementCYS55 min
Aug 3, 4:52 PM MDTSpecial Weather StatementCYSPlatte38 min
Aug 3, 4:58 PM MDTAreal Flood AdvisoryCYSAlbany, Laramie3 hr
Aug 3, 5:07 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse68 min
Aug 3, 5:20 PM MDTSpecial Weather StatementCYSPlatte40 min

Nearby

Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.